MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 1260
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that tip detachment occurred.The 90% stenosed target lesion was located in a mildly tortuous and severely calcified left main artery.A mach1 guiding catheter was selected for use in a percutaneous coronary intervention procedure.A stent was placed followed by ballooning.The balloon expanded after slightly entering into the guiding catheter.It was noted that the tip of the guiding catheter got separated, and it flowed into the direction of the left circumflex artery.Fluoroscopy was performed and it was confirmed that the tip detached.The physician tried to retrieve the tip with a balloon catheter, but it could not be retrieved.It was successfully removed with goose neck snare.The procedure was completed with another of same device.No complications were reported.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for evaluation.Analysis of the tip, shaft, hub/strain relief included microscopic and visual inspection.Inspection revealed numerous kinks in the shaft and tip separation with the distal most portion (approximately 2mm) missing from the device.Analysis of the rest of the device found no other damage or irregularities.
 
Event or Problem Description
It was reported that tip detachment occurred.The 90% stenosed target lesion was located in a mildly tortuous and severely calcified left main artery.A mach1 guiding catheter was selected for use in a percutaneous coronary intervention procedure.A stent was placed followed by ballooning.The balloon expanded after slightly entering into the guiding catheter.It was noted that the tip of the guiding catheter got separated, and it flowed into the direction of the left circumflex artery.Fluoroscopy was performed and it was confirmed that the tip detached.The physician tried to retrieve the tip with a balloon catheter, but it could not be retrieved.It was successfully removed with goose neck snare.The procedure was completed with another of same device.No complications were reported.It was further reported that the balloon catheter used in the procedure was a non-bsc balloon catheter and the patient's current condition is good.

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8869893
Report Number2134265-2019-09303
Device Sequence Number13937446
Product Code DQY
UDI-Device Identifier08714729350781
UDI-Public08714729350781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number1260
Device Catalogue Number1260
Device Lot Number0060151622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;